Alert archive / Arkansas / Tornado Warnings in 2006
Tornado Warning 7, NWS Little Rock, AR
NWS Little Rock, AR issued this tornado warning at Mar 9, 2006, 8:25 AM CST for Montgomery County, Arkansas. It was in force for 20 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Mar 9, 2006, 8:25 AM CST (14:25 UTC)
- Expired
- Mar 9, 2006, 8:45 AM CST
- In force
- 20 min
- Issued by
- NWS Little Rock, AR
- Area
- Counties, with a storm outline in the text
County Montgomery County, AR
The radar
The Western Arkansas radar (KSRX), 122 km from the middle of the area, began a volume at 14:29 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this tornado warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The watch it was issued in
The SPC watch in force over the same counties when this warning went out.
| Issued | Product | Office | Lasted |
|---|---|---|---|
| Mar 9, 6:52 AM CST | Tornado Watch | SPC | 6 hr |
The nearest sounding before it
Shreveport, LA (KSHV), launched 12:00Z, 2.4 hours before the alert went out and 215 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 793 J/kg
- Mixed-layer CIN
- -7 J/kg
- Mixed-layer LCL
- 841 m above ground
- 0-6 km bulk shear
- 79 kt
- 0-1 km storm-relative helicity
- 301 m²/s²
- 0-3 km storm-relative helicity
- 418 m²/s²
- Significant tornado parameter
- 1.6
- Supercell composite
- 7.5
The text
As transmitted, in the capitals the NWS used until 2016.
000
WFUS54 KLZK 091425
TORLZK
ARC097-091445-
/O.NEW.KLZK.TO.W.0007.060309T1425Z-060309T1445Z/
BULLETIN - EAS ACTIVATION REQUESTED
TORNADO WARNING
NATIONAL WEATHER SERVICE LITTLE ROCK AR
825 AM CST THU MAR 9 2006
THE NATIONAL WEATHER SERVICE IN LITTLE ROCK HAS ISSUED A
* TORNADO WARNING FOR...
SOUTHEASTERN MONTGOMERY COUNTY IN WESTERN ARKANSAS
* UNTIL 845 AM CST
* AT 824 AM CST...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
SEVERE THUNDERSTORM CAPABLE OF PRODUCING A TORNADO 4 MILES WEST OF
WELSH...MOVING NORTHEAST AT 55 MPH.
* THE TORNADO WILL BE NEAR...
WELSH...MAZARN AROUND 830 AM CST...
&&
REPORT SEVERE WEATHER TO THE NEAREST LAW ENFORCEMENT AGENCY. THEY
WILL RELAY YOUR REPORT TO THE NATIONAL WEATHER SERVICE FORECAST
OFFICE IN LITTLE ROCK.
A TORNADO WATCH REMAINS IN EFFECT UNTIL 200 PM CST THURSDAY AFTERNOON
FOR ARKANSAS.
LAT...LON 3436 9365 3439 9365 3440 9367 3441 9367
3451 9341 3451 9341 3435 9341 3435 9364
$$
22What forecasters said that day
The local office's own words before this tornado warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Little Rock, AR wrote its last area forecast discussion before this tornado warning went out at Mar 9, 4:10 AM CST, 4 hours 15 minutes earlier.
Area forecast discussion, Mar 9, 4:10 AM CST, 4 hours 15 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE LITTLE ROCK AR 410 AM CST THU MAR 9 2006 .SHORT TERM...TODAY THROUGH SUNDAY NIGHT CURRENT BOUT OF SEVERE WEATHER WILL CONTINUE PUSHING EAST FAST AS UPPER LOW MOVES NORTHEAST. SOME OF THE STRONG WINDS WILL MIX DOWN TO THE SURFACE...SO WILL CONTINUE THE LAKE WIND ADVISORY UNTIL 6 PM TONIGHT. UPPER LOW WILL BE EAST OF THE STATE THURSDAY NIGHT... SO PRECIPITATION SHOULD BE ENDING OVERNIGHT THURSDAY. DRY WEATHER FOR FRIDAY. MOISTURE WILL RETURN QUICKLY FROM THE SOUTH FOR THE WEEK END. && .LONG TERM...MONDAY THROUGH THURSDAY LAST IN THE SERIES OF UPPER SYSTEMS WL BE WORKING ACRS THE FA ON MON. HAVE CONTD WITH SCTD POPS ALONG AND AHEAD OF ASSOCD CDFNT ATTM AS TIMING ISSUES STILL A CONCERN. HIGH PRES AND DRIER AIR WL BLD INTO AR FOR TUE AND WED. THE HIGH WL SHIFT E OF THE AREA BY LATE WED AND WED NGT. ANOTHER LOW PRES SYS IS PROGGED TO DVLP OVR THE PLAINS STATES...ALLOWING SLY FLOW TO RETURN TO THE REGION. ONLY SOME MINOR ADJUSTMENTS MADE TO GOING TEMP FCST THRU THE PD. && .PRELIMINARY POINT TEMPS/POPS... LITTLE ROCK AR 70 44 70 57 / 90 10 10 20 HARRISON AR 58 39 66 54 / 90 20 10 20 HOT SPRINGS AR 69 44 72 58 / 90 10 10 20 PINE BLUFF AR 71 47 72 59 / 90 10 10 20 MOUNTAIN HOME AR 59 39 66 54 / 90 20 10 20 MONTICELLO AR 73 48 72 59 / 90 10 10 20 SEARCY AR 69 43 68 56 / 90 10 10 20 MOUNT IDA AR 68 44 72 57 / 90 10 10 20 RUSSELLVILLE AR 67 42 68 55 / 90 20 10 20 && .LZK WATCHES/WARNINGS/ADVISORIES... LAKE WIND ADVISORY UNTIL 6 PM THURSDAY FOR ARZ003-ARZ004-ARZ005- ARZ006-ARZ007-ARZ012-ARZ013-ARZ014-ARZ015-ARZ016-ARZ021-ARZ022- ARZ023-ARZ024-ARZ025-ARZ030-ARZ031-ARZ032-ARZ033-ARZ034-ARZ037- ARZ038-ARZ039-ARZ040-ARZ041-ARZ042-ARZ043-ARZ044-ARZ045-ARZ046- ARZ047-ARZ052-ARZ053-ARZ054-ARZ055-ARZ056-ARZ057-ARZ062-ARZ063- ARZ064-ARZ065-ARZ066-ARZ067-ARZ068-ARZ069. && SHORT TERM...32 / LONG TERM...44
Hazardous weather outlook, Mar 9, 5:00 AM CST, 3 hours 25 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE LITTLE ROCK AR 500 AM CST THU MAR 9 2006 ARZ003>007-012>016-021>025-030>034-037>047-052>057-062>069-101100- ARKANSAS-BAXTER-BOONE-BRADLEY-CALHOUN-CLARK-CLEBURNE-CLEVELAND- CONWAY-DALLAS-DESHA-DREW-FAULKNER-FULTON-GARLAND-GRANT-HOT SPRING- INDEPENDENCE-IZARD-JACKSON-JEFFERSON-JOHNSON-LINCOLN-LOGAN-LONOKE- MARION-MONROE-MONTGOMERY-NEWTON-OUACHITA-PERRY-PIKE-POLK-POPE- PRAIRIE-PULASKI-SALINE-SCOTT-SEARCY-SHARP-STONE-VAN BUREN-WHITE- WOODRUFF-YELL- 500 AM CST THU MAR 9 2006 THIS HAZARDOUS WEATHER OUTLOOK IS FOR A LARGE PART OF ARKANSAS. .DAY ONE...TODAY AND TONIGHT TODAY...THERE IS A MODERATE RISK OF SEVERE THUNDERSTORMS OVER PORTIONS OF EASTERN ARKANSAS. THERE IS A SLIGHT RISK OF SEVERE THUNDERSTORMS OVER THE REST OF THE STATE. A STRONG STORM SYSTEM AND ASSOCIATED COLD FRONT WILL APPROACH FROM THE PLAINS STATES THIS MORNING. AHEAD OF THE FRONT...SEVERAL LINES OF SHOWERS AND THUNDERSTORMS WILL CONTINUE TO PROGRESS RAPIDLY EASTWARD THROUGH ARKANSAS. DAMAGING WINDS AND LARGE HAIL ARE LIKELY WITH THESE LINES OF STORMS. THE LINES OF STORMS MAY BULGE FORWARD IN PLACES...WITH SEVERAL BOWING SEGMENTS LIKELY. WINDS TEND TO POOL AND ROTATE ON THE ENDS OF EACH SEGMENT...WITH ISOLATED TORNADOES OFTEN SPAWNED. ALSO...SHOULD THERE BE ANY STORMS AHEAD OF THE LINE...THEY HAVE A TENDENCY TO ROTATE AND COULD PRODUCE TORNADOES. BY THIS AFTERNOON...THE SHOWER AND THUNDERSTORM ACTIVITY WILL EXIT THE STATE TO THE EAST WITH THE FRONT SOON TO FOLLOW. THE MAIN STORM SYSTEM WILL BE IN SOUTHERN MISSOURI...AND WILL BE ASSOCIATED WITH COLD AIR ALOFT. THIS WILL MOVE OVER WARMER CONDITIONS NEAR THE GROUND...WITH A FEW MORE STORMS POPPING UP. THESE STORMS COULD AFFECT NORTHERN ARKANSAS WITH LARGE HAIL. .DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY A SERIES OF STORM SYSTEMS AND COLD FRONTS WILL MOVE ACROSS ARKANSAS SATURDAY THROUGH MONDAY. CHANCES OF SHOWERS AND THUNDERSTORMS WILL ACCOMPANY EACH SYSTEM. TIMING OF EACH SYSTEM IS DIFFICULT AT THIS TIME...BUT THERE COULD BE SOME CHANCE OF SEVERE WEATHER WITH ANY OF THESE SYSTEMS. HIGH PRESSURE AND DRIER AIR WILL MOVE INTO THE NATURAL STATE FOR TUESDAY AND WEDNESDAY. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION WILL BE LIKELY THIS MORNING AND EARLY THIS AFTERNOON OVER MOST OF THE AREA. AFTER TODAY...SPOTTER ACTIVATION IS NOT ANTICIPATED. && PEOPLE IN ARKANSAS ARE URGED TO REVIEW THEIR SEVERE WEATHER RULES AND MONITOR LATER FORECASTS AND BULLETINS FOR ADDITIONAL WATCHES AND WARNINGS. USE OF NOAA WEATHER RADIO OR TELEVISIONS WITH ALERT FEATURES FOR SEVERE WEATHER WILL COME IN HANDY TODAY. FOR THE LATEST GRAPHICAL AND TEXT FORECASTS AND OUTLOOKS...PLEASE VISIT OUR WEBSITE AT WWW.SRH.WEATHER.GOV/LZK 44
In the hours before
Local storm report, Mar 9, 5:03 AM CST, 3 hours 22 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE LITTLE ROCK AR
503 AM CST THU MAR 09 2006
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0310 AM TSTM WND DMG COAL HILL 35.44N 93.67W
03/09/2006 JOHNSON AR LAW ENFORCEMENT
ROAD SIGNS DOWN
0455 AM TSTM WND DMG CABOT 34.97N 92.02W
03/09/2006 LONOKE AR LAW ENFORCEMENT
REPORT OF DAMAGE TO RESIDENCE NEAR HWY 167 AND HWY 5
&&
219Local storm report, Mar 9, 6:28 AM CST, 1 hour 57 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE LITTLE ROCK AR
628 AM CST THU MAR 09 2006
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0535 AM TSTM WND DMG TOLTEC 34.65N 92.05W
03/09/2006 LONOKE AR LAW ENFORCEMENT
POSSIBLE TORNADO WITH DAMAGE REPORTED AS FENCES DOWN AND
SINGLES OFF OF ROOFS.
0535 AM TSTM WND DMG 1 W CURTIS 34.00N 93.12W
03/09/2006 CLARK AR TRAINED SPOTTER
TREES DOWN.
0540 AM TSTM WND DMG ARKADELPHIA 34.12N 93.07W
03/09/2006 CLARK AR LAW ENFORCEMENT
TREES AND POWER LINES DOWN IN CITY OF ARKADELPHIA.
&&
58Local storm report, Mar 9, 7:16 AM CST, 1 hour 9 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE LITTLE ROCK AR
716 AM CST THU MAR 09 2006
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0445 AM TSTM WND DMG MALVERN 34.37N 92.82W
03/09/2006 HOT SPRING AR LAW ENFORCEMENT
TREES DOWN JUST OUTSIDE OF TOWN.
0540 AM TSTM WND DMG MORTON 35.25N 91.10W
03/09/2006 WOODRUFF AR LAW ENFORCEMENT
POSSIBLE TORNADO AT MORTON. TREES AND POWER LINES DOWN
ACROSS HWY 64 AND STRUCTURAL DAMAGE TO BUILDING.
0540 AM TSTM WND DMG ARKADELPHIA 34.12N 93.07W
03/09/2006 CLARK AR TRAINED SPOTTER
OUACHTIA BAPTIST UNIVERSITY SCOREBOARD DAMAGED.
0545 AM TSTM WND DMG AMAGON 35.56N 91.11W
03/09/2006 JACKSON AR LAW ENFORCEMENT
POWER LINES...POWER POLES AND TREES DOWN ALONG HWY 14 AND
HWY 37 NEAR AMAGON. ALSO...STRUCTURAL DAMAGE TO A SHED.
&&
58Local storm report, Mar 9, 7:20 AM CST, 1 hour 5 minutes before
PRELIMINARY LOCAL STORM REPORT...CORRECTED
NATIONAL WEATHER SERVICE LITTLE ROCK AR
720 AM CST THU MAR 09 2006
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0655 AM TSTM WND DMG MORTON 35.25N 91.10W
03/09/2006 WOODRUFF AR LAW ENFORCEMENT
POSSIBLE TORNADO AT MORTON. TREES AND POWER LINES DOWN
ACROSS HWY 64 AND STRUCTURAL DAMAGE TO BUILDING.
&&
CORRECTED TIME FOR MORTON REPORT TO 655 AM.
58The office that day
Everything else NWS Little Rock, AR issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Mar 8, 9:03 PM CST | Severe Thunderstorm Warning | LZK | Montgomery, Scott, Yell | 57 min |
| Mar 8, 11:13 PM CST | Severe Thunderstorm Warning | LZK | Polk | 32 min |
| Mar 9, 2:54 AM CST | Severe Thunderstorm Warning | LZK | Johnson, Logan | 43 min |
| Mar 9, 4:37 AM CST | Severe Thunderstorm Warning | LZK | Lonoke, White | 38 min |
| Mar 9, 4:39 AM CST | Severe Thunderstorm Warning | LZK | Grant, Hot Spring | 51 min |
| Mar 9, 5:00 AM CST | Severe Thunderstorm Warning | LZK | Saline | 30 min |
| Mar 9, 5:16 AM CST | Severe Thunderstorm Warning | LZK | Jackson, White, Woodruff | 43 min |
| Mar 9, 5:17 AM CST | Severe Thunderstorm Warning | LZK | Pulaski | 28 min |
| Mar 9, 5:29 AM CST | Severe Thunderstorm Warning | LZK | Lonoke | 46 min |
| Mar 9, 5:35 AM CST | Severe Thunderstorm Warning | LZK | Clark | 25 min |
| Mar 9, 5:40 AM CST | Tornado Warning | LZK | Lonoke | 35 min |
| Mar 9, 5:48 AM CST | Severe Thunderstorm Warning | LZK | Hot Spring | 27 min |
| Mar 9, 6:09 AM CST | Severe Thunderstorm Warning | LZK | Prairie | 51 min |
| Mar 9, 6:33 AM CST | Severe Thunderstorm Warning | LZK | Woodruff | 57 min |
| Mar 9, 6:48 AM CST | Tornado Warning | LZK | Woodruff | 27 min |
| Mar 9, 7:02 AM CST | Severe Thunderstorm Warning | LZK | Jackson | 13 min |
| Mar 9, 7:10 AM CST | Severe Thunderstorm Warning | LZK | Yell | 50 min |
| Mar 9, 7:52 AM CST | Severe Thunderstorm Warning | LZK | Montgomery, Polk, Scott | 23 min |
| Mar 9, 7:57 AM CST | Tornado Warning | LZK | Pike | 48 min |
| Mar 9, 8:10 AM CST | Severe Thunderstorm Warning | LZK | Yell | 50 min |
| Mar 9, 8:39 AM CST | Severe Thunderstorm Warning | LZK | Pike | 21 min |
| Mar 9, 8:41 AM CST | Severe Thunderstorm Warning | LZK | Garland | 34 min |
| Mar 9, 8:46 AM CST | Severe Thunderstorm Warning | LZK | Clark, Hot Spring | 44 min |
| Mar 9, 8:54 AM CST | Severe Thunderstorm Warning | LZK | Pope | 36 min |
| Mar 9, 9:05 AM CST | Severe Thunderstorm Warning | LZK | Cleburne, Faulkner, Stone, Van Buren | 40 min |
| Mar 9, 9:09 AM CST | Severe Thunderstorm Warning | LZK | Hot Spring, Saline | 51 min |
| Mar 9, 9:15 AM CST | Severe Thunderstorm Warning | LZK | Garland | 15 min |
| Mar 9, 9:21 AM CST | Severe Thunderstorm Warning | LZK | Faulkner, Perry, Pulaski | 54 min |
| Mar 9, 9:38 AM CST | Severe Thunderstorm Warning | LZK | Pulaski | 37 min |
| Mar 9, 10:02 AM CST | Severe Thunderstorm Warning | LZK | Lonoke, White | 43 min |
| Mar 9, 10:13 AM CST | Severe Thunderstorm Warning | LZK | Pulaski | 32 min |
| Mar 9, 10:38 AM CST | Severe Thunderstorm Warning | LZK | Independence, Jackson | 52 min |
| Mar 9, 10:45 AM CST | Severe Thunderstorm Warning | LZK | White | 30 min |
| Mar 9, 11:01 AM CST | Severe Thunderstorm Warning | LZK | Lonoke, Prairie | 44 min |
| Mar 9, 11:30 AM CST | Severe Thunderstorm Warning | LZK | Jackson, Woodruff | 30 min |
| Mar 9, 2:40 PM CST | Severe Thunderstorm Warning | LZK | Johnson | 35 min |
| Mar 9, 3:11 PM CST | Severe Thunderstorm Warning | LZK | Pope | 39 min |
| Mar 9, 3:36 PM CST | Severe Thunderstorm Warning | LZK | Van Buren | 39 min |
| Mar 9, 3:56 PM CST | Severe Thunderstorm Warning | LZK | Baxter, Fulton, Izard | 49 min |
| Mar 9, 4:04 PM CST | Severe Thunderstorm Warning | LZK | Cleburne, Stone, Van Buren | 56 min |
| Mar 9, 4:17 PM CST | Severe Thunderstorm Warning | LZK | Sharp | 43 min |
| Mar 9, 4:31 PM CST | Severe Thunderstorm Warning | LZK | Independence | 59 min |
| Mar 9, 5:11 PM CST | Severe Thunderstorm Warning | LZK | Jackson | 41 min |
Nearby
Tornado Warnings in Arkansas, 2006Every tornado warning in 2006Tornadoes in 2006
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.